A hair-loss medication reportedly tried by Wayne Rooney may cause prolonged and possibly irreversible impotence, scientists have claimed.
The recent findings come after one patient bravely stepped forward to reveal the drug left him with no sex drive and even shrank his genitals.
Kevin Malley, 30, was prescribed with the drug Propecia after he worried he could be losing his hair. He said he only planned to take the pill for a year.
However, just five months after he started taking it in May 2011 he found he was completely impotent and his testes also became smaller.
Worried, he consulted his doctor and was told the symptoms would disappear after he stopped taking the drug.
But he says a year on and nothing has changed. It will come as no surprise to Dr Michael Irwig from the University of Washington.
He recently published a study in the Journal of Sexual Medicine, that found the ingredient finasteride, which is found in Propecia, can cause persistent sexual dysfunction, including low sexual desire, erectile dysfunction and problems with orgasms.